Alert archive / Missouri / Flash Flood Watches in 2016

Flash Flood Watch 1, NWS Kansas City, MO

April 26, 20167 counties in Kansas; 20 counties in Missouri

NWS Kansas City, MO issued this flash flood watch at Apr 26, 2016, 3:50 PM CDT for 7 counties in Kansas; 20 counties in Missouri. It took effect at Apr 26, 2016, 9:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2016, 3:50 PM CDT (20:50 UTC)
In effect from
Apr 26, 2016, 9:00 PM CDT
Expired
Apr 27, 2016, 6:07 AM CDT
In force
9 hr
Issued by
NWS Kansas City, MO
Flood severity
None
All 27 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Henry County, MO, Holt County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Nodaway County, MO, Platte County, MO, Ray County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 70 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1934 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1934 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
2.7
Supercell composite
22.6

Open this sounding in Storm Lab

The text

As transmitted.

082 
WGUS63 KEAX 262050
FFAEAX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
350 PM CDT TUE APR 26 2016

...STRONG STORMS AND HEAVY RAIN EXPECTED TONIGHT...

.A COUPLE ROUNDS OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL RAKE
EASTERN KANSAS AND WEST CENTRAL AND NORTHWEST MISSOURI LATE THIS
AFTERNOON AND OVERNIGHT. THESE STORMS WILL BRING WITH THEM RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR WHICH COULD LEAD TO FLASH FLOODING AS
WATER PONDS BEFORE DRAINING OFF. 

KSZ025-057-060-102>105-MOZ001>004-011>014-020>022-028>030-037-038-
043-044-053-054-270500-
/O.NEW.KEAX.FF.A.0001.160427T0200Z-160427T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HOLT-ANDREW-DE KALB-
DAVIESS-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON-
LAFAYETTE-CASS-JOHNSON MO-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE...
LOUISBURG...PLEASANTON...LA CYGNE...MOUND CITY...WATHENA...
ELWOOD...TROY...HIGHLAND...FORT LEAVENWORTH...LEAVENWORTH...
LANSING...KANSAS CITY KANSAS...OVERLAND PARK...STANLEY...OLATHE...
SHAWNEE...LENEXA...TARKIO...ROCKPORT...FAIRFAX...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...KING CITY...OREGON...MAITLAND...
FOREST CITY...CRAIG...SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...
STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE...GALLATIN...
JAMESPORT...ST. JOSEPH AIRPORT...ST. JOSEPH...CAMERON...
PLATTSBURG...LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE...
PARKVILLE...PLATTE CITY...RIVERSIDE...WEATHERBY LAKE...WESTON...
GLADSTONE...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...LAWSON...
KANSAS CITY...INDEPENDENCE...ODESSA...HIGGINSVILLE...LEXINGTON...
CONCORDIA...BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...BUTLER...ADRIAN...RICH HILL...CLINTON...WINDSOR
350 PM CDT TUE APR 26 2016

...FLASH FLOOD WATCH IN EFFECT FROM 9 PM CDT THIS EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF KANSAS AND MISSOURI... 
  INCLUDING THE FOLLOWING AREAS...IN KANSAS...ATCHISON KS... 
  DONIPHAN...JOHNSON KS...LEAVENWORTH...LINN KS...MIAMI AND 
  WYANDOTTE. IN MISSOURI...ANDREW...ATCHISON MO...BATES... 
  BUCHANAN...CALDWELL...CASS...CLAY...CLINTON...DAVIESS...DE 
  KALB...GENTRY...HENRY...HOLT...JACKSON...JOHNSON MO... 
  LAFAYETTE...NODAWAY...PLATTE...RAY AND WORTH. 

* FROM 9 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING

* A COUPLE ROUNDS OF THUNDERSTORMS OVERNIGHT MAY RESULT IN RAINFALL
  TOTALS OF ONE TO THREE INCHES ACROSS PORTIONS OF THE AREA...WHICH
  IF IT FALLS FAST ENOUGH WILL RESULT IN FLASH FLOODING AS WATER
  PONDS ON ROADS AND RUNS OUT OF FIELDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
2 follow-up statements
393 
WGUS63 KEAX 270357
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1057 PM CDT TUE APR 26 2016

...STRONG STORMS AND HEAVY RAIN WILL CONTINUE TONIGHT...

.STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO PUSH SLOWLY TO THE
EAST OVERNIGHT. THESE STORMS WILL BRING RAINFALL RATES OF 1 TO 3
INCHES PER HOUR WHICH COULD LEAD TO FLASH FLOODING AS WATER PONDS
BEFORE DRAINING OFF.

KSZ025-057-060-102>105-MOZ001>004-011>014-020>022-028>030-037-038-
043-044-053-054-271200-
/O.CON.KEAX.FF.A.0001.000000T0000Z-160427T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HOLT-ANDREW-DE KALB-
DAVIESS-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON-
LAFAYETTE-CASS-JOHNSON MO-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE...
LOUISBURG...PLEASANTON...LA CYGNE...MOUND CITY...WATHENA...
ELWOOD...TROY...HIGHLAND...FORT LEAVENWORTH...LEAVENWORTH...
LANSING...KANSAS CITY KANSAS...OVERLAND PARK...STANLEY...OLATHE...
SHAWNEE...LENEXA...TARKIO...ROCKPORT...FAIRFAX...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...KING CITY...OREGON...MAITLAND...
FOREST CITY...CRAIG...SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...
STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE...GALLATIN...
JAMESPORT...ST. JOSEPH AIRPORT...ST. JOSEPH...CAMERON...
PLATTSBURG...LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE...
PARKVILLE...PLATTE CITY...RIVERSIDE...WEATHERBY LAKE...WESTON...
GLADSTONE...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...LAWSON...
KANSAS CITY...INDEPENDENCE...ODESSA...HIGGINSVILLE...LEXINGTON...
CONCORDIA...BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...BUTLER...ADRIAN...RICH HILL...CLINTON...WINDSOR
1057 PM CDT TUE APR 26 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF KANSAS AND MISSOURI...INCLUDING THE FOLLOWING 
  AREAS...IN KANSAS...ATCHISON KS...DONIPHAN...JOHNSON KS... 
  LEAVENWORTH...LINN KS...MIAMI AND WYANDOTTE. IN MISSOURI... 
  ANDREW...ATCHISON MO...BATES...BUCHANAN...CALDWELL...CASS... 
  CLAY...CLINTON...DAVIESS...DE KALB...GENTRY...HENRY...HOLT... 
  JACKSON...JOHNSON MO...LAFAYETTE...NODAWAY...PLATTE...RAY AND 
  WORTH. 

* UNTIL 7 AM CDT WEDNESDAY

* THUNDERSTORMS OVERNIGHT MAY RESULT IN RAINFALL TOTALS OF TWO TO
  FOUR INCHES ACROSS PORTIONS OF THE AREA...WHICH IF IT FALLS FAST
  ENOUGH WILL RESULT IN FLASH FLOODING AS WATER PONDS ON ROADS AND
  RUNS OUT OF FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
789 
WGUS63 KEAX 271107
FFAEAX

FLOOD WATCH
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
607 AM CDT WED APR 27 2016

KSZ025-057-060-102>105-MOZ001>004-011>014-020>022-028>030-037-038-
043-044-053-054-271215-
/O.CAN.KEAX.FF.A.0001.000000T0000Z-160427T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HOLT-ANDREW-DE KALB-
DAVIESS-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON-
LAFAYETTE-CASS-JOHNSON MO-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE...
LOUISBURG...PLEASANTON...LA CYGNE...MOUND CITY...WATHENA...
ELWOOD...TROY...HIGHLAND...FORT LEAVENWORTH...LEAVENWORTH...
LANSING...KANSAS CITY KANSAS...OVERLAND PARK...STANLEY...OLATHE...
SHAWNEE...LENEXA...TARKIO...ROCKPORT...FAIRFAX...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...KING CITY...OREGON...MAITLAND...
FOREST CITY...CRAIG...SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...
STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE...GALLATIN...
JAMESPORT...ST. JOSEPH AIRPORT...ST. JOSEPH...CAMERON...
PLATTSBURG...LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE...
PARKVILLE...PLATTE CITY...RIVERSIDE...WEATHERBY LAKE...WESTON...
GLADSTONE...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...LAWSON...
KANSAS CITY...INDEPENDENCE...ODESSA...HIGGINSVILLE...LEXINGTON...
CONCORDIA...BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...BUTLER...ADRIAN...RICH HILL...CLINTON...WINDSOR
607 AM CDT WED APR 27 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF KANSAS AND MISSOURI HAS
BEEN CANCELLED. THUNDERSTORMS AND HEAVY RAIN HAVE DISSIPATED AND
SHIFTED EAST OUTSIDE OF THE EFFECTED AREAS.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at Apr 26, 12:32 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Apr 26, 12:32 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1232 PM CDT TUE APR 26 2016

.Discussion...
Issued at 416 AM CDT TUE APR 26 2016

Early morning elevated convection will continue to fire south of a
stationary frontal boundary draped across northeast Kansas and
northern Missouri. A stout EML will continue to support modest
instability with further destabilization through the morning hours.
Storms early on will be relatively isolated and should remain north
of the I-70 corridor until daybreak. Overnight convection has been
slow to strengthen given the lack of instability, though should
start to see more widespread development in the early to mid morning
hours. A larger cluster of storms developing over north central
Kansas, where more supportive instability is present, will likely
generate a cold pool sufficient enough to steer nearby convection to
the southeast. As these elevated storms strengthen after daybreak,
some storms may produce large hail until the mid morning.

As this activity slides to the southeast through the late morning to
early afternoon, there should be a bit of a break in the activity
until the late afternoon and early evening hours. The anticipated
deep upper low will center across western Kansas while at the
surface, a dryline will reside from central Texas up to south
central Nebraska. Morning convection may limit instability to a
degree, though cloud cover should thin out enough to generate
surface based CAPE values over 2000 Jkg by the mid afternoon. More
robust convection will fire along the dry line well to the west of
the area through the early afternoon. This convection will then
slide into eastern Kansas and western Missouri by the late
afternoon. Will also need to monitor the potential for convection
ahead of the dryline within an area of surface convergence. As the
storms over eastern Kansas approach the area, will likely transition
to a linear mode with bowing segments. Large hail and damaging winds
will be the primary hazards, particularly for western Missouri,
though a few embedded tornadoes cannot be ruled out.

The next round of activity, which could be more pronounced for the
CWA, arrives during Wednesday as the dryline advances toward eastern
Kansas. Modest instability looks to develop across eastern Kansas
along with central and southwest Missouri as previous convection
clears out. Most of the expected convection should develop over
central and eastern Missouri, though will need to monitor points
west, particularly northwest Missouri as the stacked low could
produce a few tornadoes.

The active pattern will subside temporarily heading into Thursday
and Friday, though another upper low will deepen across the
southwest during this time. Could see late week convection by late
Friday as a warm front lifts north. A few rounds of storms with
potential severe storms will then develop through the weekend as the
surface low lifts to the northwest into the Central Plains.

&&

.Aviation...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1231 PM CDT TUE APR 26 2016

VFR conditions have developed across the western Missouri terminals
late this morning into the early afternoon hours. The VFR conditions
will persist into the mid and late afternoon hours, but then another
round of thunderstorms is expected to develop in Kansas late this
afternoon, moving east into Missouri this evening. Current thoughts
are that the strongest storms will affect the terminals between 10 PM
and 1 AM. Storms could persist through the early morning hours before
they scatter out in the mid to late morning hours. Have only lowered
CIGs into the MVFR range, but might need to amend later as storms
develop and CIG height's firm up.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

Discussion...Welsh
Aviation...Cutter
Hazardous weather outlook, Apr 26, 5:34 AM CDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
534 AM CDT TUE APR 26 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271045-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
534 AM CDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORNING THUNDERSTORMS
COULD PRODUCE LARGE HAIL. A SECOND ROUND OF POTENTIALLY SEVERE
WEATHER IS POSSIBLE TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE
PRIMARY THREATS AS WELL AS LOCALLY HEAVY RAINFALL.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THUNDERSTORMS WILL
CONTINUE ON WEDNESDAY WITH ANOTHER THREAT FOR SEVERE STORMS.
ADDITIONAL THUNDERSTORMS ARE LIKELY FROM FRIDAY NIGHT THROUGH THE
WEEKEND.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, Apr 26, 10:42 AM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1042 AM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 AM     NON-TSTM WND DMG SEDALIA                 38.70N 93.23W
04/26/2016                   PETTIS             MO   AMATEUR RADIO

            TREES AND POWER LINES DOWN AT 16TH AND BARRETT STREET

&&

ABAILEY
Local storm report, Apr 26, 10:54 AM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1054 AM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     TSTM WND GST     SMITHTON                38.68N 93.09W
04/26/2016  E60 MPH          PETTIS             MO   AMATEUR RADIO

            ALSO 1 INCH DIAMETER HAIL

&&

ABAILEY
Local storm report, Apr 26, 10:58 AM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1058 AM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 AM     TSTM WND DMG     SMITHVILLE              39.39N 94.58W
04/26/2016                   CLAY               MO   COUNTY OFFICIAL

            DOCK COLLAPSE ON SMITHVILLE LAKE

&&

MJM
Local storm report, Apr 26, 11:29 AM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1129 AM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 AM     TSTM WND DMG     1 N SEDALIA             38.72N 93.23W
04/26/2016                   PETTIS             MO   LAW ENFORCEMENT

            SIGNIFICANT WIND DAMAGE FROM THE NORTH SIDE OF SEDALIA TO
            NEAR THE SEDALIA AIRPORT. A ROOF WAS RIPPED OFF A
            BUSINESS ON THE NORTH SIDE OF SEDALIA...4 POWER POLES
            WERE SNAPPED A LITTLE FURTHER EAST...HIGHWAY SIGNS DOWN
            AT US765 AND MO 765 AND A BARN DOWN ON GRIESSEN RD N OF
            THE AIRPORT. ACCORDING TO THE RADAR IT LIKELY OCCURRED
            BETWEEN 1028 AND 1035 AM CDT.

&&

ABAILEY
Local storm report, Apr 26, 11:56 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1156 AM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 AM     HAIL             ST JOSEPH               39.76N 94.85W
04/26/2016  E1.00 INCH       BUCHANAN           MO   BROADCAST MEDIA

0649 AM     HAIL             ST JOSEPH               39.76N 94.85W
04/26/2016  E1.00 INCH       BUCHANAN           MO   TRAINED SPOTTER

0703 AM     HAIL             LANCASTER               39.57N 95.30W
04/26/2016  M1.75 INCH       ATCHISON           KS   LAW ENFORCEMENT

            PEA TO GOLF BALL SIZE HAIL REPORTED

0710 AM     HAIL             LANCASTER               39.57N 95.30W
04/26/2016  M2.25 INCH       ATCHISON           KS   LAW ENFORCEMENT

            2.25 INCH HAIL REPORTED.

0719 AM     HAIL             1 WNW EDWARDSVILLE      39.08N 94.84W
04/26/2016  M1.50 INCH       WYANDOTTE          KS   TRAINED SPOTTER

0720 AM     HAIL             3 WNW PARKVILLE         39.21N 94.73W
04/26/2016  M1.00 INCH       PLATTE             MO   TRAINED SPOTTER

0735 AM     HAIL             5 NE WEATHERBY LAKE     39.29N 94.63W
04/26/2016  E1.00 INCH       PLATTE             MO   LAW ENFORCEMENT

0739 AM     HAIL             WEATHERBY LAKE          39.24N 94.70W
04/26/2016  M1.00 INCH       PLATTE             MO   TRAINED SPOTTER

            DIME TO QUARTER SIZED HAIL.

0745 AM     HAIL             RIVERSIDE               39.17N 94.63W
04/26/2016  E0.75 INCH       PLATTE             MO   TRAINED SPOTTER

0747 AM     HAIL             EDGERTON                39.51N 94.63W
04/26/2016  E1.25 INCH       PLATTE             MO   TRAINED SPOTTER

0750 AM     HAIL             1 N TRIMBLE             39.49N 94.56W
04/26/2016  E1.00 INCH       CLINTON            MO   AMATEUR RADIO

0807 AM     HAIL             10 SE PLATTE CITY       39.26N 94.65W
04/26/2016  E1.25 INCH       PLATTE             MO   NWS EMPLOYEE

0809 AM     HAIL             PLATTSBURG              39.56N 94.46W
04/26/2016  M1.00 INCH       CLINTON            MO   LAW ENFORCEMENT

            PEA TO QUARTER SIZE HAIL, VERY HEAVY ON GROUND.

0812 AM     TSTM WND GST     ST JOSEPH               39.76N 94.85W
04/26/2016  M59.00 MPH       BUCHANAN           MO   ASOS

0820 AM     TSTM WND DMG     RUSHVILLE               39.59N 95.02W
04/26/2016                   BUCHANAN           MO   FIRE DEPT/RESCUE

            A FEW POWERLINES DOWN NEAR RUSHVILLE

0822 AM     HAIL             BLUE SPRINGS            39.02N 94.28W
04/26/2016  M1.00 INCH       JACKSON            MO   NWS EMPLOYEE

            PENNY TO QUARTER SIZE.

0837 AM     TSTM WND DMG     SMITHVILLE              39.39N 94.58W
04/26/2016                   CLAY               MO   COUNTY OFFICIAL

            DOCK COLLAPSE ON SMITHVILLE LAKE

0842 AM     HAIL             LIBERTY                 39.25N 94.42W
04/26/2016  M1.50 INCH       CLAY               MO   TRAINED SPOTTER

            QUARTER TO PING PONG SIZE HAIL, REALLY FLAT THOUGH. 150
            HWY AND 291 INTERSECTION.

0842 AM     HAIL             5 N BLUE SPRINGS        39.09N 94.28W
04/26/2016  E1.75 INCH       JACKSON            MO   PUBLIC

            REPORTED AT LAKE CITY AMMUNITION PLANT

0844 AM     TSTM WND GST     TRIMBLE                 39.47N 94.56W
04/26/2016  E60.00 MPH       CLINTON            MO   AMATEUR RADIO

            ALSO QUARTER SIZED HAIL WITH WIND

0847 AM     HAIL             LEE'S SUMMIT            38.91N 94.38W
04/26/2016  M1.00 INCH       JACKSON            MO   TRAINED SPOTTER

            50TH AND TODD GEORGE RD, PEA TO QUARTER SIZE HAIL.

0900 AM     HAIL             3 SE INDEPENDENCE       39.06N 94.31W
04/26/2016  E1.25 INCH       JACKSON            MO   PUBLIC

0904 AM     TSTM WND DMG     INDEPENDENCE            39.09N 94.35W
04/26/2016                   JACKSON            MO   EMERGENCY MNGR

            POWER LINE DOWN AT 39TH AND GUDGEL

0907 AM     HAIL             RICHMOND                39.28N 93.97W
04/26/2016  M1.00 INCH       RAY                MO   TRAINED SPOTTER

            PEAS SIZE TO QUARTER SIZE HAIL, STILL COMING DOWN.

0910 AM     HAIL             INDEPENDENCE            39.09N 94.35W
04/26/2016  E1.00 INCH       JACKSON            MO   PUBLIC

            VIA TWITTER

0913 AM     HAIL             ODESSA                  39.00N 93.95W
04/26/2016  E1.25 INCH       LAFAYETTE          MO   PUBLIC

            VIA TWITTER

0927 AM     HAIL             COLUMBUS                38.85N 93.88W
04/26/2016  M1.00 INCH       JOHNSON            MO   TRAINED SPOTTER

1011 AM     HAIL             WHITEMAN AFB            38.73N 93.55W
04/26/2016  M1.00 INCH       JOHNSON            MO   OTHER FEDERAL

1028 AM     TSTM WND DMG     1 N SEDALIA             38.72N 93.23W
04/26/2016                   PETTIS             MO   LAW ENFORCEMENT

            SIGNIFICANT WIND DAMAGE FROM THE NORTH SIDE OF SEDALIA TO
            NEAR THE SEDALIA AIRPORT. A ROOF WAS RIPPED OFF A
            BUSINESS ON THE NORTH SIDE OF SEDALIA...4 POWER POLES
            WERE SNAPPED A LITTLE FURTHER EAST...HIGHWAY SIGNS DOWN
            AT US765 AND MO 765 AND A BARN DOWN ON GRIESSEN RD N OF
            THE AIRPORT. ACCORDING TO THE RADAR IT LIKELY OCCURRED
            BETWEEN 1028 AND 1035 AM CDT.

1032 AM     TSTM WND GST     1 W SEDALIA             38.70N 93.25W
04/26/2016  E60.00 MPH       PETTIS             MO   EMERGENCY MNGR

            EM REPORTED 50-60 MPH WIND AND HAIL TO DIME SIZED

1041 AM     NON-TSTM WND DMG SEDALIA                 38.70N 93.23W
04/26/2016                   PETTIS             MO   AMATEUR RADIO

            TREES AND POWER LINES DOWN AT 16TH AND BARRETT STREET

1053 AM     TSTM WND GST     SMITHTON                38.68N 93.09W
04/26/2016  E60.00 MPH       PETTIS             MO   AMATEUR RADIO

            ALSO 1 INCH DIAMETER HAIL

&&

ABAILEY
Special weather statement, Apr 26, 3:38 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
338 PM CDT TUE APR 26 2016

KSZ057-060-262130-
MIAMI KS-LINN KS-
338 PM CDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINN AND
SOUTHWESTERN MIAMI COUNTIES UNTIL 430 PM CDT...

AT 338 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PARKER...OR 12 MILES SOUTH OF OSAWATOMIE...MOVING NORTH AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PAOLA...OSAWATOMIE...PARKER...FONTANA AND BEAGLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3825 9507 3857 9507 3865 9506 3861 9475
      3819 9488
TIME...MOT...LOC 2038Z 187DEG 27KT 3832 9500

CDB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 6:45 AM CDTSevere Thunderstorm WarningEAXDoniphan30 min
Apr 26, 6:49 AM CDTSevere Thunderstorm WarningEAXDoniphan26 min
Apr 26, 6:51 AM CDTSevere Thunderstorm WarningEAXAtchison, Doniphan24 min
Apr 26, 7:11 AM CDTSevere Thunderstorm WarningEAXAtchison, Doniphan49 min
Apr 26, 7:12 AM CDTSevere Thunderstorm WarningEAXWyandotte33 min
Apr 26, 7:31 AM CDTSevere Thunderstorm WarningEAXAtchison29 min
Apr 26, 7:51 AM CDTSevere Thunderstorm WarningEAXAtchison, Doniphan, Leavenworth, Wyandotte54 min
Apr 26, 8:44 AM CDTSevere Thunderstorm WarningEAXWyandotte46 min
Apr 26, 3:38 PM CDTSpecial Weather StatementEAXMiami52 min
Apr 26, 5:09 PM CDTSpecial Weather StatementEAXAtchison36 min
Apr 26, 4:04 AM CDTSpecial Weather StatementEAXRay26 min
Apr 26, 4:35 AM CDTSpecial Weather StatementEAXClay, Platte, Ray25 min
Apr 26, 5:05 AM CDTSpecial Weather StatementEAXBuchanan25 min
Apr 26, 6:47 AM CDTSpecial Weather StatementEAXBuchanan28 min
Apr 26, 7:21 AM CDTSpecial Weather StatementEAXCarroll24 min
Apr 26, 7:25 AM CDTSevere Thunderstorm WarningEAXClay, Clinton, Platte35 min
Apr 26, 8:11 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Lafayette, Ray34 min
Apr 26, 8:22 AM CDTSpecial Weather StatementEAXJackson23 min
Apr 26, 9:00 AM CDTFlash Flood WarningEAXClay, Clinton, Platte4 hr
Apr 26, 9:24 AM CDTSevere Thunderstorm WarningEAXCarroll, Cass, Jackson, Johnson, Lafayette, Pettis and 2 more51 min
Apr 26, 9:35 AM CDTSpecial Weather StatementEAXChariton, Grundy, Linn, Livingston, Sullivan40 min
Apr 26, 10:06 AM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Cooper, Howard, Johnson, Pettis and 1 more39 min
Apr 26, 10:24 AM CDTRiver Flood WarningEAXPlatte9 days
Apr 26, 10:24 AM CDTRiver Flood WarningEAXBuchanan7 days
Apr 26, 10:24 AM CDTRiver Flood WarningEAXPlatte8 days
Apr 26, 10:40 AM CDTSevere Thunderstorm WarningEAXChariton, Cooper, Howard, Linn, Macon, Pettis and 2 more50 min
Apr 26, 10:47 AM CDTAreal Flood AdvisoryEAXPettis3 hr
Apr 26, 11:09 AM CDTAreal Flood WarningEAXClay, Platte6 hr
Apr 26, 11:20 AM CDTFlash Flood WarningEAXCooper3 hr
Apr 26, 12:02 PM CDTRiver Flood WarningEAXClay, Platte26 hr
Apr 26, 12:06 PM CDTRiver Flood WarningEAXClay, Ray29 hr
Apr 26, 6:09 PM CDTSpecial Weather StatementEAXHolt51 min

Nearby

Flash Flood Watches in Missouri, 2016Flash Flood Watches in Kansas, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.